Alert archive / Minnesota / Special Weather Statements in 2015
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 9, 2015, 12:17 AM CDT for Morrison County, Minnesota. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2015, 12:17 AM CDT (05:17 UTC)
- Expired
- Aug 9, 2015, 12:45 AM CDT
- In force
- 28 min
- Issued by
- NWS Twin Cities, MN
County Morrison County, MN
The radar
The Minneapolis radar (KMPX), 137 km from the middle of the area, began a volume at 05:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 5.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1498 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 9.7
The text
As transmitted, in the capitals the NWS used until 2016.
076 WWUS83 KMPX 090517 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1217 AM CDT SUN AUG 9 2015 MNZ043-090545- MORRISON- 1217 AM CDT SUN AUG 9 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MORRISON COUNTY... AT 1217 AM CDT...A STRONG THUNDERSTORM WAS NEAR LITTLE FALLS...MOVING SOUTHEAST AT 10 MPH. DIME SIZE HAIL IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LITTLE FALLS...PIERZ...LASTRUP...GENOLA AND LITTLE FALLS AIRPORT. THIS INCLUDES U.S. HIGHWAY 10 IN MINNESOTA BETWEEN MILE MARKERS 142 AND 154. LAT...LON 4599 9447 4608 9418 4598 9392 4585 9433 TIME...MOT...LOC 0517Z 320DEG 9KT 4600 9427 $$ BORGHOFF
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 8, 10:43 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 8, 10:43 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1043 PM CDT SAT AUG 8 2015 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 336 PM CDT SAT AUG 8 2015 THE MAIN SHORT TERM CONCERN IS THE CONVECTIVE THREAT INTO THE EVENING AND REDEVELOPING SUNDAY. WIDELY SCATTERED SHOWERS CONTINUE TO MOVE EAST ACROSS THE AREA. SOME HEATING OCCURRED TO THE WEST AND SOUTH AS CLOUDS CLEARED SOME. THE LATEST SPC MESOSCALE ANALYSIS SHOWS MLCAPE 1500-200 J/KG OVER THE MN PORTION OF THE AREA. BEST SHEAR IS LOCATED OVER NORTHEAST MN IN THE AREA WHERE A MORE CONCENTRATED AREA OF STORMS CURRENTLY RESIDES. ANY REAL SEVERE POTENTIAL WILL BE FOUND IN THIS AREA INTO THE EVENING...POSSIBLE MAKING IT INTO THE NORTHEAST PORTION OF THE CWA. WILL CONTINUE THE HIGHER CHANCE POPS IN THIS AREA...TRAILING OFF TO SLIGHT CHANCE TO THE SOUTH. UPPER TROUGH MOVING ACROSS THE NORTHERN PORTION OF THE STATE SHOULD DRIVE MAIN CONVECTIVE THREAT OVER THE NORTHEAST. ALSO...SHOULD SEE STORMS GRADUALLY WEAKEN WITH THE LOSS OF HEATING INTO THE EVENING. AT THE MOMENT...FEEL THERE WILL BE ENOUGH CLOUD COVER AROUND FROM THE FRONT TO THE NORTH AND THE MCS TO THE SOUTH TO LIMIT SIGNIFICANT FOG. HOWEVER...IF THE SKY CLEARS OUT SIGNIFICANTLY LATE TONIGHT...FOG MAY BECOME MORE OF AN ISSUE WITH LIGHT WINDS AND HIGHER DEWPOINTS AROUND. THE SURFACE FRONT DROPS INTO THE AREA SUNDAY WITH ATTENDANT CHANCE OF -TSRA MAINLY IN THE AFTERNOON. WE CURRENTLY HAVE A MARGINAL SEVERE RISK OVER THE SOUTHWEST PORTION OVER THE CWA...WHICH LOOKS BEST AT THIS TIME. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 336 PM CDT SAT AUG 8 2015 THE LONG TERM FORECAST IS BOOK-ENDED WITH SHOWER AND THUNDERSTORM CHANCES...BUT WILL BE MARKED OVERALL BY DRY AND BENIGN WEATHER. SUNDAY NIGHT THE WASHED OUT BOUNDARY WILL BE STRETCHED FROM SOUTHERN MN INTO CENTRAL WI. THIS WILL BE THE MOST LIKELY OPPORTUNITY FOR SHOWERS AND THUNDERSTORMS AS A SHORTWAVE MOVES OVERHEAD ON THE NORTHERN PERIPHERY OF THE SOUTHERN PLAINS MID LEVEL RIDGE. MOISTURE CONVERGENCE IS ADMITTEDLY BETTER TO THE SOUTH...BUT WE WILL HAVE PLENTY OF ANTECEDENT MOISTURE TO COMBINE WITH THE LIFT PROVIDED BY THE SHORTWAVE TROUGH. MONDAY MORNING WILL LIKELY BE MET WITH LINGERING SHOWERS AND THUNDERSTORMS OVER SOUTHEAST MN...BUT EXPECT THE BOUNDARY AND ASSOCIATED PRECIP TO BE OUT OF THE AREA BY THE AFTERNOON. MONDAY NIGHT AND TUESDAY BRINGS THE ARRIVAL OF BROAD SURFACE HIGH PRESSURE...WHICH WILL TRANSLATE TO LIGHT WINDS...MOSTLY CLEAR/SUNNY SKIES...AND SEASONAL TEMPS. COULD SEE SOME FOG FORMATION DURING THE OVERNIGHT PERIODS...BUT AN OTHERWISE A BENIGN WEATHER FORECAST WITH FEW CONCERNS IS ANTICIPATED INTO THURSDAY. THURSDAY NOW LOOKS TO FEATURE SMALL SHOWER AND THUNDERSTORM CHANCES WITH THE ARRIVAL OF A WEAK BOUNDARY ACROSS THE AREA AS A WEAK MID LEVEL TROUGH SKIRTS THE INTERNATIONAL BORDER. HAVE INCLUDED 20-30 POPS ON THURSDAY AND THURSDAY NIGHT...BUT IT CERTAINLY DOES NOT LOOK TO BE A WASHOUT. HIGH TEMPS THROUGH THE PERIOD WILL VARY FROM THE UPPER 70S TO LOWER 80S...WITH THE EXCEPTION OF THURSDAY WHEN SLIGHTLY HIGHER TEMPS ARE EXPECTED AHEAD OF THE APPROACHING BOUNDARY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1036 PM CDT SAT AUG 8 2015 ISOLD CONVECTION ONGOING AROUND 09/06Z INITIALIZATION TIME LOOKS TO AVOID ALL WFO MPX TERMINALS BUT WILL MONITOR IF AN AMD IF NEEDED TO ADDRESS ANY IMPACTS. OTHERWISE...VFR CONDS WILL GENERALLY PREVAIL OVERNIGHT...THOUGH THERE MAY BE SOME PATCHY FOG WITH WINDS GOING LIGHT AND IF ENOUGH CLEARING CAN DEVELOP. MID- AND UPR-LVL CLOUDS WILL PREVAIL FOR MUCH OF THE DAY TOMORROW WITH A GRADUAL LOWERING IN ADVANCE OF THE CDFNT FOR TMRW NIGHT. AS WITH TDA...COVERAGE/PLACEMENT OF ANY CONVECTION IS VERY TRICKY SO HAVE OPTED TO HIGHLIGHT PROB30 GROUPS AT ALL SITES FOR TMRW EVE. CONFIDENCE TOO LOW TO INCLUDE CB/TS ATTM SO JUST USED -RA. WINDS WILL CONTINUE TO RUN LGT/VRBL FOR MUCH OF THE OVERNIGHT AND TMRW MRNG BEFORE A MORE NLY DIRECTION TAKES HOLD TMRW AFTN WITH SPEEDS UNDER 10 KTS. KMSP...VFR THROUGHOUT ASIDE FROM THE PROB30 WINDOW TMRW EVE. HAVE ATTM ADVERTISED 5SM BUT IT MAY WELL BE VFR -SHRA...OR THERE MAY BE CONVECTION THAT DIRECTLY IMPACTS THE TERMINAL AND BRIEFLY REDUCES CONDS TO MVFR-IFR. NO FOG PROBLEMS NOR CEILING PROBLEMS EXPECTED ATTM AND WIND SPEEDS WILL REMAIN LGT. /OUTLOOK FOR KMSP/ MON-TUE...VFR. WINDS NW 5-10 KTS. WED...VFR. WINDS SW 5-10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...DWE LONG TERM...LS AVIATION...JPC
Hazardous weather outlook, Aug 8, 12:24 PM CDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1224 PM CDT SAT AUG 8 2015 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 091200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1224 PM CDT SAT AUG 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS. A COUPLE STORMS MAY PRODUCE GUSTY WINDS OR HAIL OVER WESTERN INTO CENTRAL MINNESOTA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND SUNDAY NIGHT. A COUPLE STORMS MAY PRODUCE GUSTY WINDS OR HAIL OVER SOUTHWESTERN MINNESOTA SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 8, 8:40 PM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 840 PM CDT SAT AUG 8 2015 MNZ041-090215- DOUGLAS- 840 PM CDT SAT AUG 8 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN DOUGLAS COUNTY THROUGH 915 PM CDT... AT 839 PM CDT...A STRONG THUNDERSTORM WAS OVER KENSINGTON...OR 17 MILES NORTHEAST OF MORRIS...MOVING EAST AT 5 MPH. WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KENSINGTON. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN THE TWIN CITIES. LAT...LON 4576 9555 4576 9576 4587 9576 4589 9559 TIME...MOT...LOC 0139Z 273DEG 6KT 4580 9572 JPC
Local storm report, Aug 8, 9:17 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
917 PM CDT SAT AUG 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM HAIL 1 NNE ALEXANDRIA 45.89N 95.37W
08/08/2015 M0.88 INCH DOUGLAS MN NWS EMPLOYEE
MOST OF THE HAIL WAS THE SIZE OF DIMES.
&&
AJZSpecial weather statement, Aug 8, 9:33 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 933 PM CDT SAT AUG 8 2015 MNZ047-048-090300- POPE-STEVENS- 933 PM CDT SAT AUG 8 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN STEVENS AND NORTHWESTERN POPE COUNTIES THROUGH 1000 PM CDT... AT 933 PM CDT...A STRONG THUNDERSTORM WAS NEAR KENSINGTON...OR 11 MILES NORTHEAST OF MORRIS...MOVING EAST AT 10 MPH. WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FARWELL. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN THE TWIN CITIES. LAT...LON 4576 9559 4567 9554 4568 9585 4576 9587 TIME...MOT...LOC 0233Z 263DEG 10KT 4573 9577 JPC
Special weather statement, Aug 8, 10:01 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1001 PM CDT SAT AUG 8 2015
MNZ047-048-090330-
POPE-STEVENS-
1001 PM CDT SAT AUG 8 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN STEVENS AND
NORTHWESTERN POPE COUNTIES THROUGH 1030 PM CDT...
AT 1000 PM CDT...A STRONG THUNDERSTORM WAS NEAR KENSINGTON...OR 12
MILES NORTHEAST OF MORRIS...MOVING EAST AT 10 MPH.
NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MORRIS...LOWRY...CYRUS AND FARWELL.
THIS INCLUDES U.S. HIGHWAY 59 BETWEEN MILE MARKERS 167 AND 177.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.
LAT...LON 4576 9592 4576 9557 4575 9544 4564 9548
4559 9590 4564 9600
TIME...MOT...LOC 0300Z 281DEG 8KT 4571 9573
JPCSpecial weather statement, Aug 8, 10:33 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1033 PM CDT SAT AUG 8 2015
MNZ043-090400-
MORRISON-
1033 PM CDT SAT AUG 8 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MORRISON COUNTY
THROUGH 1100 PM CDT...
AT 1032 PM CDT...A STRONG THUNDERSTORM WAS NEAR PILLAGER...OR 13
MILES SOUTHWEST OF BRAINERD...MOVING SOUTHEAST AT 15 MPH.
DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RANDALL...CAMP RIPLEY...CUSHING AND CAMP RIPLEY JUNCTION.
THIS INCLUDES U.S. HIGHWAY 10 IN MINNESOTA BETWEEN MILE MARKERS 126
AND 135.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.
LAT...LON 4630 9436 4627 9434 4623 9440 4618 9437
4616 9438 4615 9418 4605 9434 4611 9465
4625 9464 4633 9444
TIME...MOT...LOC 0332Z 315DEG 14KT 4627 9445
JPCSpecial weather statement, Aug 9, 12:17 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1217 AM CDT SUN AUG 9 2015 MNZ043-090545- MORRISON- 1217 AM CDT SUN AUG 9 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MORRISON COUNTY... AT 1217 AM CDT...A STRONG THUNDERSTORM WAS NEAR LITTLE FALLS...MOVING SOUTHEAST AT 10 MPH. DIME SIZE HAIL IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LITTLE FALLS...PIERZ...LASTRUP...GENOLA AND LITTLE FALLS AIRPORT. THIS INCLUDES U.S. HIGHWAY 10 IN MINNESOTA BETWEEN MILE MARKERS 142 AND 154. LAT...LON 4599 9447 4608 9418 4598 9392 4585 9433 TIME...MOT...LOC 0517Z 320DEG 9KT 4600 9427 BORGHOFF
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:40 PM CDT | Special Weather Statement | MPX | Douglas | 35 min |
| Aug 8, 9:33 PM CDT | Special Weather Statement | MPX | Pope | 27 min |
| Aug 8, 10:01 PM CDT | Special Weather Statement | MPX | Stevens | 29 min |
| Aug 8, 10:33 PM CDT | Special Weather Statement | MPX | Morrison | 27 min |
| Aug 9, 8:04 AM CDT | Special Weather Statement | MPX | Lac qui Parle | 26 min |
| Aug 9, 10:32 AM CDT | Special Weather Statement | MPX | Kandiyohi | 28 min |
| Aug 9, 10:51 AM CDT | Special Weather Statement | MPX | Kandiyohi | 24 min |
| Aug 9, 11:17 AM CDT | Special Weather Statement | MPX | Kandiyohi | 28 min |
| Aug 9, 11:31 AM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Renville | 44 min |
| Aug 9, 12:06 PM CDT | Special Weather Statement | MPX | McLeod | 39 min |
| Aug 9, 2:02 PM CDT | Special Weather Statement | MPX | Anoka, Hennepin | 118 min |
| Aug 9, 2:10 PM CDT | Special Weather Statement | MPX | Barron, Polk | 35 min |
Nearby
Special Weather Statements in Minnesota, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.